Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

160 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Applied 1% hydrocortisone anti-itch cream. Feeling nausea and headache. Should I be worried?

Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13203 Questions

default
Posted on Wed, 9 Jan 2013 in Skin Hair and Nails
Question: Hi, I've recently put on what I believe to be too much 1% Hydrocortisone Anti Itch creme (I use it for eczema). I put it all over my upper thighs, arms, chest, part of my back, and armpits. I did not realize I wasn't supposed to use this much. I have a headache and am feeling slightly nauseus and not very hungry. Should I be worried? Also this is the only time I have used the creme recently.

Thanks
doctor
Answered by Dr. Rakhi Tayal 2 hours later
Hello,
Thanks for posting your query.
Excessive application of topical steroid cream can cause systemic effects like nausea and headache. Usually these effects are short lasting and the symptoms improve spontaneously in 8-10 hours. You can wash the affected area with soap and water to further reduce the systemic effect of the cream.
Your symptoms are likely to subside without any treatment. Make sure that you have plenty of fluids orally meanwhile. Taking an antacid like TUMS or Mylanta will also be helpful.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Antacid

doctor1 MD

I have been diagnosed with an Ulcer right at the bottom of my stomach into the intestine. I am taking sucralfate 1 gram tablets, This morning I woke up and the pain was horrible. I took Mylanta which I ended up taking the whole bottle in a 4 hour period and the pain still wont subside. I have drank some chicken broth and had jello the pain still wont go away. I just consumed a whole roll of tums and the pain still wont go away. 15 min prior to the tums I tried baking soda and water mixture but no help there. Im now drinking chamomile tea and to yet no relief I honestly feel like my stomach is being ripped apart. What should I do every time I go to the hospital and complain of pain like this they assume I just want pain meds. and I dont I have seen 3 different gastroenterologists and no one seems to want to help. Im lost and in a lot of pain.

doctor1 MD

hi, i have had a sour stomach for about the last week off and on, i took some pepto today and it didn't go away, i then tried milk and other dairy products and still no luck. I then took equaline heartburn relief and it still hasnt gone away. I then took a couple of tums and it is better but not fully gone. my stool was also black. what does this mean?

doctor1 MD

Hi,My mother is suffering from reflux esophagitis.She vomits as soon as she eats anything.What course of treatment do u recommend for her and is this condition treatable or can it be totally controlled by antacid medications?

doctor1 MD

I've had heartburn for as long as I can remember. I took prescription medication for awhile but it made me sick. I used to take anywhere from 5-15 TUMS in a day to keep the heartburn at bay. For the last two weeks I have had no heartburn. I haven't changed anything about my lifestyle or eating habits. It's just gone. Is there something more serious happening, or was I just so lucky to have grown out of it? Is this a common occurrence or should I contact my family doctor?
Thank you,
Vanessa

doctor1 MD

I had a dental crown done 3 weeks ago. The day after I had a white tongue and congestion in my throat and chest. I also have had a dry cough over a couple months. No fever 97.7, minor sore throat and no mucus has been coughed up. Lymoph nodes on...

doctor1 MD

pop top stuck in my throat, what should I do?

doctor1 MD

Throat pain If i eat a normal food, feeling spicy while swallowing. Pain during drinking water as well. This is happening from 1 week.